Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Type I diabetic. Have cyst on abdomen. Get worse after using betadine. Any cure?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Betadyne irritationI'm a 35 year old male, 5' 10", 200 lbs., type I diabetic. I had a cyst/boyle on my abdomen. Instead of going to the doctor immediately, I used bichloracetic acid! BIG mistake! It leaked down my stomach, approximately 2", and after the scab came off the burn, I used Betadyne solution to try to heal it. Now the area, surrounding the wound is pink and somewhat "hard XXXXXXX What can I do to ease this infection?
Posted Mon, 24 Dec 2012 in Diabetes
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.
Let me know the status of your blood sugar both fasting & postprandial.
Infections are very common in a diabetic patients.
Your superficial skin gets burned with formation of ulcer after application of bichloracetic acid.
Presence of scab with surrounding pink tissue (also called as "Granulation tissue") signify the diagnosis.
You should consult with general surgeon/ plastic surgeon and take proper treatment.
Debridement of superficial dead tissue is required along with application of antibiotics for speedy recovery.
Betadine helps in curing fresh wound but it will take time for recovery.
You should also consult with XXXXXXX medicine specialist/ endocrinologist for better control of blood sugar.
You should also follow hygienic practices for preventing infections in future.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor